Alert archive / New Mexico / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Albuquerque, NM

January 26, 2014

NWS Albuquerque, NM issued this red flag warning at Jan 26, 2014, 4:00 AM MST. It took effect at Jan 26, 2014, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2014, 4:00 AM MST (11:00 UTC)
In effect from
Jan 26, 2014, 11:00 AM MST
Expired
Jan 26, 2014, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS85 KABQ 261100
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 AM MST SUN JAN 26 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THROUGH 6 PM MST TODAY
FOR THE CENTRAL HIGHLANDS AND ADJACENT EAST CENTRAL PLAINS IN NEW
MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

.THE VERY DRY WEATHER PATTERN WILL CONTINUE WITH STRENGTHENING
NORTHWESTERLY WINDS ALOFT AND AT THE SURFACE TODAY. AS TEMPERATURES
CLIMB ABOVE AVERAGE...THESE STRONGER WINDS WILL MIX DOWN TO THE
SURFACE BY AFTERNOON. THIS WILL CREATE A POTENTIALLY CRITICAL FIRE
WEATHER SCENARIO AS MINIMUM HUMIDITY FALLS TO 10 TO 13 PERCENT.

NMZ107-108-270100-
/O.UPG.KABQ.FW.A.0003.140126T1800Z-140127T0100Z/
/O.NEW.KABQ.FW.W.0003.140126T1800Z-140127T0100Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
400 AM MST SUN JAN 26 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THE CENTRAL HIGHLANDS AND ADJACENT EAST CENTRAL
  PLAINS IN EASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES AS
  WELL AS ALONG AND SOUTH OF THE I-40 CORRIDOR FROM THE CENTRAL
  MOUNTAINS TO THE TEXAS STATE LINE FROM 11 AM TO 6 PM MST.

* 20 FOOT WINDS...SUSTAINED AT 20 TO 25 MPH FROM THE WEST 
  NORTHWEST WITH OCCASIONAL GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...DROPPING TO 10 TO 13 PERCENT BY LATE 
  SUNDAYAFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 26, 3:02 AM MST, 58 minutes earlier.

Area forecast discussion, Jan 26, 3:02 AM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 AM MST SUN JAN 26 2014

.DISCUSSION...
A SHIFT IN THE WEATHER PATTERN STILL FORECAST STARTING LATER IN THE
WORK WEEK. A RETURN OF SIGNIFICANT PRECIPITATION STILL IN QUESTION
THOUGH.

THE DRY NW FLOW WILL CONTINUE TODAY WITH LOTS OF SUNSHINE AND MILD
LATE JANUARY TEMPERATURES. BREEZY TO WINDY CONDITIONS ARE FORECAST
FOR THE CENTRAL HIGHLANDS TO THE EAST CENTRAL PLAINS WITH CRITICAL
FIRE WEATHER CONCERNS. WE WILL BE ISSUING A RED FLAG WARNING THIS
MORNING. SEE THE DISCUSSION BELOW FOR DETAILS.

A STRONG COLD FRONT WILL BLAST SOUTH AND WEST TONIGHT ACROSS THE
EASTERN PLAINS AND SHOULD SPILL INTO THE RIO GRANDE VALLEY BEFORE
DAYBREAK. MUCH COLDER AIR WILL FOLLOW THE FRONT. THERE WILL ALSO
BE ENOUGH LOW LEVEL MOISTURE AND UPSLOPE FLOW TO GENERATE A LITTLE
SNOW OVER THE NORTHEAST FROM LATE TONIGHT THROUGH MONDAY NIGHT. BUT
SNOW AMOUNTS SHOULD BE LIGHT...AN INCH OR TWO ON THE RATON RIDGE AND
JOHNSON MESA...AND ACROSS NORTHERN UNION COUNTY. HIGHS MONDAY WILL
BE 25 TO 35 DEGREES COLDER THAN TODAY ACROSS THE EASTERN PLAINS.
GENERALLY LESS THAN 10 DEGREES OF COOLING IS FORECAST ACROSS THE
WEST.

A REINFORCING SHOT OF CHILLY AIR WILL SPREAD ACROSS THE EASTERN
PLAINS MONDAY NIGHT...KEEPING TEMPERATURES WELL BELOW NORMAL OVER
THE EAST. A FEW LINGERING SNOW SHOWERS MAY STILL IMPACT THE FAR
NORTHEAST.

A BIG WARM UP FOR THE EAST ON WEDNESDAY WITH THE DEVELOPMENT OF A
LEE SIDE TROUGH. THIS WILL PRODUCE BREEZY TO WINDY CONDITIONS FOR
THE EAST CENTRAL PLAINS AND 20 TO 30 DEGREES MILDER TEMPERATURES
ACROSS ALL THE EAST WEDNESDAY AFTERNOON.

THE FLOW ALOFT WILL BACK TO THE WEST THURSDAY AND FRIDAY AND THE
GRADIENT WILL TIGHTEN. BY FRIDAY MUCH OF HIGHER TERRAIN AND EAST
WILL EXPERIENCE BREEZY TO WINDY CONDITIONS. A SLOW MOISTENING
PROCESS WILL BRING ISOLATED RAIN AND SNOW SHOWERS TO THE NORTHWEST
AND NORTH CENTRAL MOUNTAINS THURSDAY THROUGH FRIDAY. THE EUROPEAN
HAS GIVEN UP ON THE IDEA OF PHASING THE CLOSED LOW OVER BAJA CA
FOR LATE IN THE WEEK. WE HAVE REASONABLE CONFIDENCE THERE WILL BE
NO SIGNIFICANT PRECIPITATION AT LEAST BEFORE THE WEEKEND.

THE GFS NOT ONLY HAS LITTLE QPF THROUGH FRIDAY...BUT THROUGH EARLY
NEXT WEEK AS WELL. THE EUROPEAN IS MORE BULLISH WITH A WEEKEND
TROUGH AND ESPECIALLY ANOTHER TROUGH EARLY NEXT WEEK. CURRENT
FORECAST WOULD FAVOR THE EUROPEAN. RATHER THAN SLASHING POPS WE
ONLY TRIMMED THEM SOME AND WILL AWAIT FURTHER MODEL RUNS TO ADJUST
POPS. CHJ

&&

.FIRE WEATHER...
...A SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS EXPECTED
THIS AFTERNOON IN THE EASTERN PLAINS ALONG AND SOUTH OF THE I-40
CORRIDOR...

DRY NORTHWESTERLY FLOW ALOFT AND WESTERLY WINDS AT THE SURFACE AS A
HIGH AMPLITUDE RIDGE ALOFT CONTINUES ACROSS THE WEST COAST WHILE A
LARGE LONG WAVE TROUGH ALOFT DOMINATES THE CENTRAL AND EASTERN
UNITED STATES.  MOSTLY CLEAR SKIES WITH AMPLE RADIATIONAL COOLING
OVERNIGHT WILL AID IN THE DEVELOPMENT OF VALLEY INVERSIONS WITH
LIGHT BREEZES.  POOR TO FAIR RH RECOVERIES WILL BE THE RULE THIS
MORNING WITH THE WORST RECOVERY EXPECTED TO IMPACT THE CENTRAL
HIGHLANDS AND ADJACENT EAST CENTRAL HIGH PLAINS. THE UPPER RIO
GRANDE VALLEY WILL AGAIN BE THE ONLY AREA WITH GOOD TO EXCELLENT RH
RECOVERY.

THE NORTHWESTERLY WINDS ALOFT WILL STRENGTHEN TODAY AS A WEAK
DISTURBANCE ALOFT MOVES OVER NM.  INCREASED WINDS ALOFT WILL MIX
DOWN ACROSS THE EASTERN PLAINS THIS AFTERNOON GENERATING WEST TO
NORTHWEST WIND SPEEDS OF 25 KTS WITH GUSTS TO 35 KTS ALONG AND SOUTH
OF THE I-40 CORRIDOR IN THE EASTERN PLAINS. AS A RESULT WILL CONVERT
THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING. IN ADDITION
THE RFW IS MOTIVATED BY POOR ANTECEDENT RH RECOVERIES...ABOVE
AVERAGE TEMPERATURES...CURED FUELS...AND MINIMUM RH DROPPING TO 10
TO 13 PERCENT. SOME POCKETS OF POOR VENTILATION ARE POSSIBLE OUTSIDE
OF THESE WINDIER AREAS IN THE EAST AND ACROSS THE MAJORITY OF THE
WEST THIS AFTERNOON.

NO CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED TONIGHT INTO MONDAY
AS THE PATTERN WILL QUICKLY ALTER IN THE EASTERN HALF OF THE STATE
DUE TO THE ARRIVAL OF ANOTHER ARCTIC COLD FRONT. THE BACK DOOR COLD
FRONT WILL DROP TEMPERATURES ON MONDAY AND GENERATE BREEZY TO WINDY
CONDITIONS AS IT SWEEPS THROUGH THE EASTERN HALF OF THE STATE AND
TRIES TO SQUEEZE THROUGH THE GAPS/CANYONS WITHIN THE CENTRAL
MOUNTAIN CHAIN. HIGHER WINDS WITH THE FRONT WILL KEEP VENTILATION
FAIR TO GOOD IN MOST ZONES ASIDE FROM THE MIDDLE RIO GRANDE VALLEY.
SOME LIGHT SNOW WILL ALSO BREAK OUT OVER THE NORTHEAST TO EAST
CENTRAL ZONES...SIMILAR TO WHAT OCCURRED LAST THURSDAY.

NORTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH TUESDAY AND WEDNESDAY
WITH BREEZY TO WINDY CONDITIONS PERSISTING. THE WIND FLOW ALOFT AND
AT THE SURFACE WILL BECOME MORE ZONAL THURSDAY AND FRIDAY. VERY
MINIMAL CHANCES FOR PRECIPITATION PERSISTS IN THE FORECAST AS DOES
THE BREEZY TO WINDY CONDITIONS.  VENTILATION RATES IMPROVE FROM
WEDNESDAY AFTERNOON THROUGH FRIDAY AFTERNOON. 01

&&

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS CONTINUE THROUGH AT LEAST 06Z MON AS UPPER RIDGE TO
THE WEST OF NM LINGERS WITH CONTINUED DRY INFLUENCE. NO MAJOR
AVIATION HAZARDS ARE EXPECTED AT THIS TIME...THOUGH SUNDAY AFTN
WILL BRING SOME WEST AND NORTHWEST WIND GUSTS BETWEEN 25 AND 35 KT
AT TIMES IN AND NEAR TORRANCE AND WESTERN GUADALUPE COUNTIES. BACK
DOOR COLD FRONT WILL ENTER FAR NE NM ROUGHLY BETWEEN 01Z AND 05Z
MON WITH WIND SHIFT TO THE N AND NE...GUSTING BETWEEN 25 AND 30 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  16  48  17 /   0   0   0   0
DULCE...........................  50  11  42  10 /   0   0   0   0
CUBA............................  52  18  46  15 /   0   0   0   0
GALLUP..........................  55  10  51  10 /   0   0   0   0
EL MORRO........................  54   9  50  10 /   0   0   0   0
GRANTS..........................  56  12  52  12 /   0   0   0   0
QUEMADO.........................  54  22  54  20 /   0   0   0   0
GLENWOOD........................  65  21  60  19 /   0   0   0   0
CHAMA...........................  46  15  36  10 /   0   0   0   5
LOS ALAMOS......................  52  25  40  21 /   0   0   0   0
PECOS...........................  53  25  37  18 /   0   0  10   0
CERRO/QUESTA....................  43   9  36   6 /   0   5   5   5
RED RIVER.......................  42  10  32   4 /   0  20  10  20
ANGEL FIRE......................  44   9  32   2 /   0  10  20  10
TAOS............................  47  11  39   7 /   0   5   5   5
MORA............................  51  21  35  14 /   0  20  10  10
ESPANOLA........................  55  19  43  16 /   0   0   0   0
SANTA FE........................  53  24  39  20 /   0   0   0   0
SANTA FE AIRPORT................  54  22  44  19 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  56  29  47  26 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  57  30  49  26 /   0   0   0   0
ALBUQUERQUE VALLEY..............  59  27  51  24 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  58  29  50  26 /   0   0   0   0
LOS LUNAS.......................  60  25  51  21 /   0   0   0   0
RIO RANCHO......................  56  28  49  25 /   0   0   0   0
SOCORRO.........................  63  28  55  25 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  55  26  43  21 /   0   0   0   0
TIJERAS.........................  55  27  44  23 /   0   0   0   0
MORIARTY/ESTANCIA...............  55  18  43  13 /   0   0   0   0
CLINES CORNERS..................  54  21  37  14 /   0   0  10   0
GRAN QUIVIRA....................  57  26  46  22 /   0   0   0   0
CARRIZOZO.......................  61  30  49  24 /   0   0   0   0
RUIDOSO.........................  59  30  43  15 /   0   0   5   5
CAPULIN.........................  53  15  27   9 /   0  40  30  30
RATON...........................  57  17  31   8 /   0  20  20  20
SPRINGER........................  59  18  31   7 /   0  20  20  10
LAS VEGAS.......................  58  19  33  11 /   0  10  20   5
CLAYTON.........................  56  14  21   6 /   0  20  30  20
ROY.............................  60  17  27   6 /   0  20  20  10
CONCHAS.........................  62  22  32  14 /   0   5  20   5
SANTA ROSA......................  62  23  33  11 /   0   0  10   5
TUCUMCARI.......................  63  22  32  10 /   0   5  20   5
CLOVIS..........................  63  22  31  11 /   0   0  10   5
PORTALES........................  64  23  33  12 /   0   0   5   5
FORT SUMNER.....................  67  24  36  15 /   0   0  10   5
ROSWELL.........................  74  32  42  18 /   0   0   5   0
PICACHO.........................  66  32  41  16 /   0   0   5   5
ELK.............................  64  32  42  18 /   0   0   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM MST THIS MORNING THROUGH 6 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...NMZ107-108.

&&

40
Hazardous weather outlook, Jan 25, 5:41 AM MST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST SAT JAN 25 2014

NMZ501>540-261300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

Nearby

Red Flag Warnings in New Mexico, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.